Sobolev orthogonal polynomials and second order differential equation II
Bull. Korean Math. Soc. 1996 Vol. 33, No. 1, 135-170
K. H. Kwon, D. W. Lee and L. L. Littlejohn
KAIST, KAIST and Utah state university
Abstract : We obtain necessary and sufficient conditions for a sequence of polynomials to be orthogonal relative to the Sobolev pseudo-inner product $\phi (\cdot , \cdot ) $ defined by $$\phi (p, q)=\sum_{k=0}^N \int_{\Bbb R} p^{(k)}q^{(k)}\,d\mu_k $$ where each $d\mu_k$ is a signed Borel measure and to satisfy a second-orderdifferential equation of the form $$ \ell_2(x)y''(x)+\ell_1(x)y'(x)=\lambda_ny(x). $$ Using these results, we classify all such Sobolev orthogonal polynomialsin case of $N=2$.This classification generalizes the well known Bochner classification of theclassical orthogonal polynomials corresponding to the case $N=0$ and the classification by K. H. Kwon and L. L. Littlejohn for the case $N=1$.
Keywords : Sobolev orthogonal polynomials, second-order differential equations
MSC numbers : 33C45
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd